I have to go to you guys for help about this medication the Dr. put me on recently once he got all the test results back confirming Grave's. I am lactose intolerant but Dr. said this woldn't bother me and for about 5 days things when OK then BOOM can't be far from the bathroom because of need to go so much! Called Dr. and they told me to take Lactaid with it--will this really help or should I just request the other medication?
Living in the restroom
The fillers that were talked about at least the main one would be the dye they use in the pill. Alot of us hyperT's have sensitivity to the dye. You could try tapazole which is the brand name for the methimazole.
If you have only been on methimazole for 5 days let me explain what is going on in your body in those 5 days. When you are hyperthyroid for a time period your body has produced ALOT of excess thyroid hormone. When you 1st go on anti-thyroid meds your body has to rid itself of the excess hormone. One of the symptoms of hyperT is diarrea. Until your body stabilizes you will continue to have symptoms. Anti-thyroid meds do not work over night, unfortunitly they take time and patients.
Never posted my test results so now is the time since everyone keeps asking. I will put range in()--TSH .02 (.40-5.50), TBII 58 (16% or less),TSI 176 (125 or less),Free T-4 1.7 (0.8-1.8), Free T-3 494 (230-420), Thyroid Uptake Scan 73.7% in 24-hours (0-28%). Said this is positive for Graves Disease.
Bran'sNana--I take 10mg every 12 hours and have changed to taking my iron half way between but still have the diarrhea and now gas. Is it OK to take imodium A D with this med? I use to take it for these problems before they discovered I was Lactose Intolerant. Thanks for any help anyone can give me.
Did they say it was the Methimazole that was causing this? Usually, like someone else said, you'll have the runs till your levels get in range,or you're having an issue with the dye, then you can switch to real Tapazole. There are no interactions found between the thyroid meds and immodium, so I think it's okay(I have a website I go on that you put drugs in and it lists any interactions) It might be the meds giving you gas, it did me at first.Also sometimes iron, although iron constipates me. Ask your doc tomorrow about having the runs,it just might be your levels(that's a symptom of hyper and you have high free t3.. That rules the metabolism and everything goes too fast like the food goes right through you) Do you still take the lactaid? Maybe you should. That might help the runs too.
Last edited by Bran'sNana; 08-19-2007 at 12:23 PM.
Bran's Nana-They never said the medication was causing it. I tried lactaid but it really gave me gas,which it is not suppose to do. I now am only having problems in the morning after I eat-so, that I can live with for now. Your probably right it is just my body getting rid of excess thyroid hormone sincee it seems less the longer I am on the medication. I have new labs done on the 4th of Sept. and see the Dr. on the 7th so we will know more then and I will see if this is just way excess hormone get out of system. I am going to try and take the Citrical containing Vitamin D later in the day just to see if it's fillers could be the problem.
New lab post and Dr. decreased meds once labs were received-take only 5mg every 12 hours. Hurt my hand(left) so typing not good but TSH up from .02 now .45, T-4 Free down from 1.7 now .7, T-3 Free down from 494 now 185, did Ferritin and it is 79. Yes, they were very shocked and did not wait for my appt today,the 7th of Sept, to decrease dosage!!